Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 309, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2005, 5:27 PM CDT for Franklin Parish, Madison Parish, Tensas Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 5:27 PM CDT (22:27 UTC)
- Expired
- Apr 22, 2005, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 142 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 11:30 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 222227 SVRJAN LAC041-065-107-222315- /O.NEW.KJAN.SV.W.0309.050422T2227Z-050422T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 527 PM CDT FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FRANKLIN PARISH IN NORTHEAST LOUISIANA SOUTHERN MADISON PARISH IN NORTHEAST LOUISIANA NORTHERN TENSAS PARISH IN NORTHEAST LOUISIANA * UNTIL 615 PM CDT * AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CROWVILLE...OR ABOUT 9 MILES NORTHEAST OF WINNSBORO...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOMERSET BY 610 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3238 9166 3220 9177 3200 9130 3233 9108 $$ BYB
1 follow-up statement
000 WWUS54 KJAN 222249 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 549 PM CDT FRI APR 22 2005 LAC041-222259- /O.CAN.KJAN.SV.W.0309.000000T0000Z-050422T2315Z/ FRANKLIN LA- 549 PM CDT FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN PARISH IS CANCELLED... LAT...LON 3232 9145 3208 9148 3200 9130 3226 9120 $$ LAC065-107-222315- /O.CON.KJAN.SV.W.0309.000000T0000Z-050422T2315Z/ TENSAS LA-MADISON LA- 549 PM CDT FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR SOUTHWESTERN MADISON AND NORTHERN TENSAS PARISHES... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER TENSAS PARISH...OR ABOUT 15 MILES EAST OF WINNSBORO... MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL TENSAS PARISH AT 600 PM CDT LAT...LON 3232 9145 3208 9148 3200 9130 3226 9120 $$ DHB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:50 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 22, 3:50 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT FRI APR 22 2005 .SYNOPSIS... ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH EARLY THIS EVENING ACROSS THE SOUTHEASTERN TWO-THIRDS OF THE FORECAST AREA AS A STRONG COLD FRONT NEARS FROM THE NORTHWEST AND AN UPPER DISTURBANCE SWINGS ACROSS. STORMS SHOULD EXIT SOUTHEAST SECTIONS THIS EVENING WITH THE COLD FRONT PASSING SOUTH OF THE ENTIRE AREA OVERNIGHT. MUCH COOLER WEATHER ON TAP FOR THIS WEEKEND...BUT LOTS OF SUN AND GENERALLY PLEASANT CONDITIONS UNTIL AT LEAST THE START OF THE WORK WEEK. && .DISCUSSION... THUNDERSTORMS HAVE FINALLY STARTING FIRING UP IN PAST 30 MINUTES ACROSS THE FORECAST AREA AS ASCENT FROM APPROACHING SHORTWAVE ENERGY PROVIDED THE MISSING INGREDIENT IN AN OTHERWISE VERY FAVORABLE ENVIRONMENT. SB CAPES IN THE 2500 TO 3000 RANGE...COMBINED WITH ROUGHLY 30KTS OF DEEP LAYER SHEAR...WILL BE ENOUGH TO FUEL STORMS CAPABLE OF PRODUCING LARGE AND DAMAGING HAIL...AS WELL AS OCCASIONAL WIND GUSTS TO 50 OR 60 KTS. DEEP MOISTURE IS FORECAST TO SHIFT SOUTH OF THE FORECAST AREA LATER THIS EVENING WELL AHEAD OF THE ACTUAL COLD FRONT. THEREFORE...I ANTICIPATE MOST OF THE CONVECTION WILL SHIFT SOUTH OF THE HIGHWAY 84 CORRIDOR BY THE TIME THE COLD FRONT WILL BE THROUGH THE DELTA. POST FROPA...EXPECT GUSTY NORTHWEST WINDS AND SCATTERED CLOUDS...BUT NO PRECIP. LOWS TONIGHT WILL NOT HAVE A CHANCE TO DROP TOO FAR (50S GENERALLY)...BUT THE WIND MAY FEEL A LITTLE RAW TOMORROW MORNING. /BB/ DID NOT MAKE ANY DRAMATIC CHANGES TO THE REST OF THE GOING FORECAST. THE COLD FRONT SHOULD MOVE THROUGH THE AREA OVERNIGHT...WITH COOLER DRIER AIR QUICKLY MOVING INTO THE REGION. TEMPS WILL BE NEARLY 20 DEGREES COOLER SATURDAY AND SUNDAY. WINDS WILL INCREASE BEHIND THE BOUNDARY SATURDAY...DECIDED TO HOLD OFF THE LWY FOR NOW. EXPECT WINDS IN THE TO 20 MPH RANGE FOR MOST AREAS. THE NORTHWEST WILL BE THE LIKELY AREA FOR HIGHER GUSTS...AGAIN WILL WAIT ON ISSUING. THE WEEKEND SHOULD BE NICE AND MILD WITH A COOL NORTHERLY BREEZE. ANOTHER SYSTEM WILL APPROACH THE REGION LATE MONDAY/TUESDAY. GFS HAS A 1 TO 2 INCH RAINFALL AMOUNTS FROM 00Z TUE-00Z WED. THERE APPEARS TO BE A WEAK WAVE IN THE UPPER FLOW AND A SURFACE FEATURE COMING UP FROM THE SOUTHWEST. MADE SOME ADJUSTMENTS TO THE POPS TO SHIFT THE BEST RAIN CHANCES INTO THE MONDAY AND TUESDAY. ANOTHER COLD FRONT SHOULD PASS THROUGH THE AREA TUESDAY AFTERNOON...WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH LATE TUESDAY/EARLY WEDNESDAY. HIGH PRESSURE WILL SETTLE OVER THE AREA WEDNESDAY AND MAINTAIN THROUGH THE EXTENDED. TEMPS WERE GOOD...BASICALLY KEPT THINGS CLOSE TO GUIDANCE. DPT WERE A LITTLE MORE DIFFICULT...BASICALLY KEPT THE CURRENT FORECAST. /LM/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/7
Hazardous weather outlook, Apr 22, 4:28 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 428 PM CDT FRI APR 22 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232128- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 428 PM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE FOUND LATE THIS AFTERNOON AND THIS EVENING ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO EUPORA MISSISSIPPI LINE. A SCATTERED COVERAGE OF SEVERE THUNDERSTORMS IS EXPECTED DURING THIS SAME TIME PERIOD ALONG AND SOUTH OF INTERSTATE TWENTY IN MISSISSIPPI. THE PRIMARY RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO PROGRESS SOUTH AND EAST ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON AND INTO THIS EVENING AS THE COMBINATION OF AN APPROACHING COLD FRONT AND UPPER DISTURBANCE TRIGGER CONVECTIVE IN A VERY UNSTABLE AIRMASS. ENVIRONMENTAL WIND SHEAR IS ENOUGH TO PROVIDE SOME STORM ORGANIZATION. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION...BUT TORNADOES ARE GENERALLY UNLIKELY. LOOK FOR STORMS TO PASS SOUTH OF THE FORECAST AREA BEFORE MIDNIGHT...AND SOUTH OF INTERSTATE TWENTY SEVERAL HOURS BEFORE THAT. ...NON PRECIPITATION... NORTHWEST WINDS WILL PICK UP BEHIND THE COLD FRONTAL PASSAGE THIS EVENING...INCREASING TO 10 TO 15 MPH IN MOST LOCATIONS BY MORNING. WIND SPEEDS SHOULD FURTHER INCREASE UP TO LAKE WIND ADVISORY CRITERIA OVER MOST OF THE REGION TOMORROW AS LOW LEVEL PRESSURE GRADIENTS TIGHTEN. EXPECT SUSTAINED WINDS BY MIDDAY ACROSS THE FORECAST AREA TO RANGE FROM 15 TO 25 MPH WITH HIGHER GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH THIS EVENING...BUT OTHERWISE IS NOT ANTICIPATED THROUGH NEXT FRIDAY...APRIL 29TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 22, 5:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL DLO 31.99N 89.90W
04/22/2005 1.75 INCH SIMPSON MS LAW ENFORCEMENT
GOLFBALL SIZED HAIL AND A FUNNEL CLOUD REPORTED.
0510 PM HAIL 8 S KOSCIUSKO 32.94N 89.59W
04/22/2005 0.75 INCH ATTALA MS EMERGENCY MNGR
PENNY SIZED HAIL. NEAR THE DOSSVILLE AREA
0510 PM HAIL MADISON 32.45N 90.11W
04/22/2005 0.75 INCH MADISON MS AMATEUR RADIO
PENNY SIZED HAIL.
&&
WILSONLocal storm report, Apr 22, 5:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL FANNIN 32.42N 89.96W
04/22/2005 0.75 INCH RANKIN MS AMATEUR RADIO
&&
WILSONLocal storm report, Apr 22, 5:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL MADISON 32.45N 90.11W
04/22/2005 1.00 INCH MADISON MS NWS EMPLOYEE
QUARTER SIZED HAIL.
&&
WILSONLocal storm report, Apr 22, 5:23 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 5 NNE FLOWOOD 32.39N 90.07W
04/22/2005 1.00 INCH RANKIN MS PUBLIC
REPORTED IN RESERVOIR AREA.
&&
WILSONLocal storm report, Apr 22, 5:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 W FANNIN 32.42N 90.01W
04/22/2005 1.25 INCH RANKIN MS NWS EMPLOYEE
HALF DOLLAR SIZED HAIL.
&&
WILSONLocal storm report, Apr 22, 5:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL FANNIN 32.42N 89.96W
04/22/2005 0.75 INCH RANKIN MS AMATEUR RADIO
PENNY SIZED HAIL.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, West Carroll | 35 min |
| Apr 22, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 47 min |
| Apr 22, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.